Has anyone experienced weight gain on Treisba.
I have diabetes for 50 years. I started on Treisba in early December 2016. 7 months using and have gained about 10 pounds. Feei like a sausage.
I run about 20 to 25 miles a week.
Do you use meal/correction insulin too? How is your overall blood glucose levels since you started Tresiba? Is your current daily dose of Tresiba more or less the total daily dose of your previous basal insulin?
Insulin can cause weight gain but it can be more complicated than that. Other hormones can play a role as well. Appetite and satiety are also important.
I don’t have an answer for you but I do encourage you to think of your health from a broader perspective. Tresiba may have caused, in part, your weight gain but there may be other reasons. Have you asked your doctor about this?
I have been using tresiba for about a year now. While i love the control i am really struggling with weight, and previously least weight has returned.
I am really considering going back to a trial of levemir to see if it makes weight management easier.
Some people end up with a different dose of Tresiba than they had experienced with Lantus/Levemir. When I switched from Levemir my basal dose on Tresiba was lower, not by a large amount but enough that I had to reduce the dose to avoid lows. And if you have lows and are eating to manage those lows, that can affect weight. By the same token if you take too much basal you can find that you need to take less mealtime bolus because some of your meal is covered by the extra bolus. That can also affect weight.
ps. And weight in itself doesn’t matter. What really matters is increasing lean muscle and reducing bodyfat. You may actually be doing better on Tresiba and be more fit even if heavier.
I take 7 units in AM and 4 units in PM.
I have loss of appetite onTresibaI. I was diagnosed July 1967, 6 yoa.
I have use every insulin except Levemir and Afreeza.
I had the same issues with Toujeo but I was using 200 U/Ml and thought that was the issue.
I was inquiring as to how many others are experience this on Tresiba.
I like that I have better control, no hypo-unawareness
The weight gain/edema is in small and large intestine area and inner thigh.
Drugs com has listed:
Major Side Effects:
Unusual weight gain or loss
Incidence not Known: Redistribution of accumulation of body fat…
Personally, no weight gain here. I have lost 22 lbs since starting Tresiba.
I was using Levemir before as a basal insulin, and switched about a year ago to Tresiba. I use the same number of daily units and have not noticed any difference with regard to weight control issues.
I think with Tresiba it is probably not necessary to split your dose like you might have been doing with other basal insulins. In my experience, splitting Tresiba is unnecessary and has little if any discernable effect on basal insulin activity.
Not true for me due to experiencing high blood sugars at night.
Dr. Bernstein also has noted that Tresiba does not last 24 hours.
I believe his 08-2016 video has this documemented.
The doses that I am taking work for me.
Also Dr. Bernstein takes 2 doses.
One in AM and one at bedtime.
Tresiba is once per day. I take 14 units at night. I have gained weight on it and started insulin last October 18. I have gained 30 pounds and eat a low carb diet and do yoga. I am going the rec center to start classes with higher aerobic activities and swimming too. I am determined to lose this excess weight from insulin. I gained over 20 pounds the first month on insulin.
I too have excess weight in stomach and inner thighs. I added Victoza last night after switching from Trulicity. I tried Trulicity for two months. Lost 5 pounds. I don’t have to bolus with Tresiba with the added Trulicity/ Victoza so far. My A1C named down from 9.1 to 8.0 in three months.
Everyone is different. I have not experienced any weight gain on Tresiba. I was trying to explain how having a basal dose that is off can lead one to gain weight. If you read the prescribing information on any basal insulin, weight gain will be listed as a major side effect. Edema is another side effect of insulin, you didn’t mention edema.
You can usually detect edema by pressing your finger into your shin and seeing if the resulting depression persists. If it persists you have edema. Many endos will check their patients as they get older and have had diabetes longer for this condition. Serious edema causing 10 pounds of weight gain is something you should see a doctor about.
I have put on some weight on Tresiba which initially freaked me out a bit. I know it goes against logic and anything we know about insulin but I’m taking the exact same dose of Tresiba as I had of Lantus. It also caused more lipohypertrophy at injection sites in a relatively short amount of time.
With that being said, I put on about 7 pounds and my weight has been relatively stable since the initial gain (been on Tresiba for about a year now) so I’m not too worried. My dose has also stayed about the same since the switch with the occasional adding 1-2 unites then taking them off with season changes, activity changes or just hormonal changes but that has always been the case with Lantus or any other long acting insulin.
Overall, once I learned how to work with Tresiba (I split my dose and take more at the night than I do in the morning) and shifted from many years of having to work around all kinks Lantus had (like, never missing a meal because I’d go low at the same time every day on Lantus, even though my dose was right the rest of the time) I realized how flat Tresiba keeps me around the day, even if for some reason I can’t eat on time or have to skip a meal, I love it!
So anyway, I’ll take the 7 lbs for such great control. For me, it’s a fair tradeoff.
I tried Tresiba a year ago for about four months. I only dosed once per day and struggled to find a dose that would control my dawn phenomena without driving me low in the late afternoon. It’s interesting to me that you split Tresiba unequally with good results. That might have worked for me. I know Dr. Bernstein recommends a split Tresiba dose.
I like your new photo!
Thanks for your response on weight gain using Tresiba.
I talked with my endo’s office and her nurse stated that she hears this often.
Interesting posts-I thought Tresiba was only a once per day insulin…see people are splitting it into two doses per day. I am at 14 units down from 19 units. I take it at night. I hope to decrease the daily units with some weight loss, Victoza and time at the new gym! It is a challenge to lose the pounds gained from insulin. Seems to be a common phenomenon.
I have been on Tresiba for only a month and have gained 3 lbs. I am feeling the same way like a sausage.
Funny, now that I think about it, yes, stuffed like a sausage ready to pop! I have some edema and feel and look about 6 months pregnant! Not for long though, I am determined to lose it and weighed two pounds less this morning on Victoza day 3 (with Tresiba as the insulin)
While I loved the BG control on Tresiba, I didn’t like how I felt while using it. I had the exact same issues you did (in the same locations) both times I tried it (for 2-3 months each time). Each time I switched back to Levemir I felt better pretty quickly and my weight normalized.
So I ordered an Omnipod pump, which I started using 2 days ago!
No way for insulin pump.
I was on a Minimed pump for 20+ years.
Had horrible lows due the using Regular insulin only.
Now just use MDI with Tresiba and is working better than any pump ever will currently.